Mouth sore and metal taste

Been on imatinib for 7 months and I’ve had this uncomfortable mouth which is dry, sore and have a metallic taste.

anybody had these side effects

  • Hi again ....... "uncomfortable mouth which is dry, sore and have a metallic taste" is unfortunately not limited to Imatinib but is the same across many cancer treatments.

    Mouth Problems can be a regular problem but good regular mouth care/hygiene is important. Difflam Oral Rinse worked for me, I set an alarm on my phone for every 2 hours and then set an alarm to make sure I was using it long enough in my mouth. Do also talk with your team as they can proscribed other products.

    Also important to use a soft (baby) toothbrush so you don't irritate your gums and finally you do need to be drinking a good 2-3 litres of water every day to keep your body hydrated....... your mouth is very open to irritation and infection so hydration will help.

    As for the 'sucking on an old penny taste'...... it's not great. Eating fresh pineapple helped me, others say freezing small chunks of pineapple and sucking on them helped and I always had a pack of boiled sweets like Werther's Werther's at hand. Strong flavoured foods help - some share by having curry....... I could not face them.

    Mike - Thehighlander

    It always seems impossible until its done - Nelson Mandela

    Community Champion Badge

    Click to see how to add details to your profile

  • Thank you so much. I will follow your advise.